MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8785U
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that this was a mechanical thrombectomy to treat acute ischemic stroke (ais).The devices were used according to the instructions for use (ifu).Ballon guiding catheter (bgc) guidance was performed using a radifocus 35 wire and a co-axial system with newton t 4fr and 6fr.First, when the 8fr sheath was inserted, the blood vessel was severely tortuous and the sheath got slightly kinked.4fr newton t and radifocus 35 wire were set on an emboguard 87, 85 cm ballon guide catheter (bg8785u, 9840110) and inserted into the patient¿s body through the sheath.Since it was difficult to deliver from aortic arch to right internal carotid artery, the emboguard 87, 85 cm was replaced with another emboguard 87, 95 cm (bg8795u, 9686548), and 6fr newton t was added as direct access catheter.Reinsertion was performed, advancing approximately 16 cm from the bifurcation of brachiocephalic artery, and with slight inflation, the system was successfully delivered to the right internal carotid artery.The physician commented that the inner device was forcibly withdrawn.Afterwards, when attempting to inflate, resistance was felt, and upon re-delivering the 35 guidewire, the guidewire was found to be deviated towards the aortic valve at approximately 16 cm from the tip of the emboguard.The entire system was then removed from the patient¿s body, and the emboguard was replaced with optimo.Thrombus was retrieved, and the procedure was successfully completed.The supervising doctor of the procedure commented that during the removal of the inner device after delivering the emboguard to the right common carotid artery, the removal was performed too quickly and with strong negative pressure, which may have caused the emboguard to kink.While he understands why the emboguard kinked, he wants us to investigate why the catheter was severely damaged and a hole was made.There was no negative impact to the patient.A continuous flush was done.The right lesion was aotra arch, type 2.Other concomitant devices were radifocus 35 guidewire, hanako disposable torc catheter newton t 4fr, 6fr.Additional event information received on 25-aug-2025 indicated that the products were removed intact (in one piece) from the patient.There was no allegation of patient injury due to an alleged product issue.Additional event information received on 08-sep-2025 indicated that a medallion inflation device was used with the emboguard that had slight inflation difficulty.It took 30-40 seconds on inflate the balloon.No leakage was noted from the balloon, shaft, hub, or unknown segment.Based on the product analysis of the emboguard 87, 85 cm (b)(4) received, the distal tip is separation and the braid wire exposed.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The initial examination of the returned emboguard device identified kinking of the shaft, shaft separation and exposed braiding at 164mm from the distal tip of the device.This damage was located in the region of bond 6 on the device.However, it cannot be confirmed if the damage occurred exactly at the bonded area.No further damage was noted at any other location on the device that would affect functionality.The complaint report detailed that the emboguard device was kinked during a procedure.A kinks was discovered on the shaft of the device; therefore, the complaint event is confirmed.It was not possible to confirm the minimum id of the device due to the condition of the returned device.The returned emboguard device was able to be successfully inflated and deflated in a straight configuration confirming balloon inflation/deflation was not impacted by the damage present.The recreation using a sample emboguard device revealed that a tortuous anatomy can contribute to kinking of the device.Even though the complaint was confirmed, however, the root cause could not be determined.Further investigation was carried out at the manufacturing site of the device.A device history review (dhr) associated with lot 9840110 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no indication that this complaint was as a result of a defect or malfunction of the emboguard device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Correction: initial medwatch report (b)(4) was submitted in error.The event that occured with the involved device does not meet us fda reporting guidelines.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23533918
Report Number3011370111-2025-00116
Device Sequence Number15719635
Product Code QJP
UDI-Device Identifier10886704082736
UDI-Public(01)10886704082736(11)250429(17)271028(10)9840110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8785U
Device Lot Number9840110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEWTON T (UNSPECIFIED BRAND); RADIFOCUS¿ GUIDEWIRE (TERUMO)
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian